Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2016, 2:31 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 2:31 PM CDT (19:31 UTC)
- Expired
- Apr 29, 2016, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Comanche County, OK, Cotton County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 16 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:40 PM CDT | HAIL 1.75 | Manitou, OK | |
| Apr 29, 2:45 PM CDT | HAIL 2.75 | Manitou, OK | |
| Apr 29, 2:52 PM CDT | HAIL 3.25 | 2 N Manitou, OK | |
| Apr 29, 2:52 PM CDT | HAIL 3.43 | 2 N Manitou, OK | |
| Apr 29, 2:52 PM CDT | HAIL 3.5 | 1 N Manitou, OK | |
| Apr 29, 2:52 PM CDT | HAIL 3.75 | 1 N Manitou, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 1:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -903 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted.
340
WUUS54 KOUN 291931
SVROUN
OKC031-033-075-141-292015-
/O.NEW.KOUN.SV.W.0202.160429T1931Z-160429T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 315 PM CDT
* AT 230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTON...
MOVING EAST NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...FREDERICK...CACHE...CHATTANOOGA...INDIAHOMA...MANITOU...
FAXON AND SOUTHWESTERN FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3442 9911 3458 9913 3467 9854 3432 9848
TIME...MOT...LOC 1930Z 256DEG 29KT 3451 9904
HAIL...1.50IN
WIND...70MPH
$$
033 follow-up statements
134
WWUS54 KOUN 291941
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT FRI APR 29 2016
OKC031-033-075-141-292015-
/O.CON.KOUN.SV.W.0202.000000T0000Z-160429T2015Z/
KIOWA OK-COTTON OK-TILLMAN OK-COMANCHE OK-
241 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN KIOWA...NORTHWESTERN COTTON...NORTHEASTERN TILLMAN AND
SOUTHWESTERN COMANCHE COUNTIES...
AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANITOU...MOVING
EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL IN MANITOU.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...FREDERICK...CACHE...CHATTANOOGA...INDIAHOMA...MANITOU...
FAXON AND SOUTHWESTERN FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3442 9909 3459 9906 3467 9854 3432 9848
TIME...MOT...LOC 1941Z 248DEG 25KT 3454 9896
HAIL...1.75IN
WIND...70MPH
$$
03657
WWUS54 KOUN 291946
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT FRI APR 29 2016
OKC031-033-075-141-292015-
/O.CON.KOUN.SV.W.0202.000000T0000Z-160429T2015Z/
KIOWA OK-COTTON OK-TILLMAN OK-COMANCHE OK-
246 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN KIOWA...NORTHWESTERN COTTON...NORTHEASTERN TILLMAN AND
SOUTHWESTERN COMANCHE COUNTIES...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANITOU...MOVING
EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED BASEBALL SIZE HAIL IN MANITOU AT
244 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...FREDERICK...CACHE...CHATTANOOGA...INDIAHOMA...MANITOU...
FAXON AND SOUTHWESTERN FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3441 9903 3460 9901 3467 9854 3436 9849
3440 9898
TIME...MOT...LOC 1945Z 260DEG 25KT 3453 9894
HAIL...2.75IN
WIND...70MPH
$$
03432
WWUS54 KOUN 292006
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT FRI APR 29 2016
OKC033-075-292015-
/O.CAN.KOUN.SV.W.0202.000000T0000Z-160429T2015Z/
KIOWA OK-COTTON OK-
306 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIOWA AND
NORTHWESTERN COTTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3459 9883 3463 9883 3463 9880 3467 9854
3442 9850 3446 9885
TIME...MOT...LOC 2005Z 264DEG 24KT 3454 9877
$$
OKC031-141-292015-
/O.CON.KOUN.SV.W.0202.000000T0000Z-160429T2015Z/
TILLMAN OK-COMANCHE OK-
306 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN TILLMAN AND SOUTHWESTERN COMANCHE COUNTIES...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
INDIAHOMA...MOVING EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...NUMEROUS TRAINED WEATHER SPOTTERS HAVE REPORTED HAIL OVER 3 INCHES
IN DIAMETER WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...CACHE...INDIAHOMA...FAXON AND SOUTHWESTERN FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3459 9883 3463 9883 3463 9880 3467 9854
3442 9850 3446 9885
TIME...MOT...LOC 2005Z 264DEG 24KT 3454 9877
HAIL...2.75IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:49 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 29, 12:49 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT FRI APR 29 2016 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... A WARM FRONT JUST S OF THE RED RIVER WILL LIFT SLOWLY N THIS AFTERNOON...AS A SURFACE LOW MOVES ENE ACROSS S OK. NEAR AND S OF THE FRONT...THERE IS/WILL BE SOME PARTIAL CLEARING. FARTHER N...LOW CEILINGS WILL CONTINUE TO BE THE RULE...ALONG WITH SHRA/TSRA AT TIMES. AFTER 00Z...A DRY SLOT IS FORECAST TO FORM FROM SW TO NE ACROSS MOST OF N TX AND OK...PRESUMABLY BRINGING CLEARING CONDITIONS. ALSO...A COLD FRONT WILL SWEEP SE ACROSS OK THIS EVENING...SHIFTING WINDS TO THE NW. AFTER ABOUT 00Z...MOST TAF SITES SHOULD BE...AND REMAIN...VFR WITH NEARLY STEADY N-NW WINDS. STRONG/SEVERE TSRA WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WHERE TSRA ARE MENTIONED IN TAFS AFTER 20Z...THOSE TSRA MAY WELL BE SEVERE. OVERALL...CONFIDENCE IN THE FORECAST IS FAIRLY LOW...ESPECIALLY REGARDING TIMING AND CEILINGS...PRIOR TO 00Z. CONFIDENCE THEN BEGINS TO IMPROVE SIGNIFICANTLY OVERNIGHT. CMS && .PREV DISCUSSION... /ISSUED 1225 PM CDT FRI APR 29 2016/ UPDATE... ADJUSTED THE MAX TEMP GRIDS A LITTLE BIT COOLER FOR TODAY ACROSS NORTHWEST AND FAR NORTHERN OKLAHOMA, AS WELL AS THE CLOUD GRIDS FOR DECREASING CLOUDINESS ACROSS WESTERN NORTH TEXAS. PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 29 2016/ DISCUSSION... NO CHANGES HAVE BEEN MADE TO THE FORECAST GRIDS IN THE SHORT TERM. ISOLATED STRONG TO SEVERE THUNDERSTORMS PERSIST ACROSS NORTHWEST OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE BIGGEST CONCERN WILL BE CONVECTION DEVELOPING ALONG A WARM FRONT, CURRENTLY STRETCHED ACROSS NORTH TEXAS, AS WELL AS THE UNCERTAINTY TO THE NORTHWARD DISPLACEMENT OF THE BOUNDARY DURING THE AFTERNOON. SO FAR, LATEST HRR AND SHORT RANGE RAP & NAM MODELS ALL LIFT THE WARM FRONT AS FAR NORTH INTO NORTHERN OKLAHOMA, BEFORE OVERTAKEN BY A COLD FRONT BY LATE THIS EVENING/EARLY SATURDAY MORNING. THE POTENTIAL FOR STRONG THERMODYNAMIC AND DYNAMIC FORCING IS IN PLACE, WITH A TONGUE OF MU CAPE VALUES OF 2000-2500 J/KG AND HIGHER THAN MARGINAL LOW AND HIGH BASED SHEAR VALUES, IN A NEARLY UNCAPPED ENVIRONMENT. THE POTENTIAL CERTAINLY EXIST FOR SEVERE SUPERCELL THUNDERSTORMS AND THE POTENTIAL FOR A FEW TORNADOS ALL DEVELOPING ALONG AND JUST AHEAD OF THE WARM FRONT. THE BIGGEST RISK AREA RIGHT FOR THIS AFTERNOON AND EVENING NOW EXTENDS FROM I-40 TO SOUTH OF THE RED RIVER, WITH A SLIGHT RISK TO THE NORTH. OUN WILL BE MAKING A 19Z SPECIAL BALLO0N SOUNDING FOR THIS EVENT. PREV DISCUSSION... /ISSUED 431 AM CDT FRI APR 29 2016/ DISCUSSION... NUMEROUS THUNDERSTORMS EXPECTED TO CONTINUE TOWARD DAYBREAK OVER MAINLY TWO PARTS OF THE CWA - SOUTHEAST OKLAHOMA IN AREA OF ENHANCED ELEVATED THETA-E ADVECTION AND ALSO ACROSS NORTHWEST OKLAHOMA AS LEAD S/WV PUSHES OUT OF NORTHEAST NM. IN BETWEEN...EXPECTING MORE SCATTERED NATURE OF SHOWERS AND STORMS AT LEAST THROUGH MID-MORNING. THERE CONTINUES TO BE DIFFERENCES BETWEEN OPERATIONAL AND CAM MODELS WITH REGARDS TO MORNING CONVECTION ALONG AND AHEAD OF DRYLINE. CURRENTLY APPEARS THAT THE MORE AGGRESSIVE MODELS ARE TOO AGGRESSIVE AND PORTIONS OF CENTRAL AND SOUTHWEST OKLAHOMA INCLUDING PARTS OF WESTERN NORTH TEXAS BECOME CONVECTION FREE FOR MUCH OF THE DAY. THIS SCENARIO INCREASES THE SEVERE CONVECTIVE POTENTIAL FOR THE SOUTHERN HALF OF THE ENHANCED RISK AREA WHICH INCLUDES THE OKLAHOMA CITY METRO...DOWN TOWARD WICHITA FALLS AND AREAS EAST THROUGH ARDMORE...ADA...AND DURANT. SUITE OF WRF CAMS SURGE THE DRYLINE EASTWARD THIS MORNING AND EARLY AFTERNOON...CONVECTING WELL EAST OF INTERSTATE-35. THIS FORECAST APPEAR TOO FAR EAST WITH INITIATION AND PREFERENCE WAS GIVEN TO HRRR/RAP DEVELOPING CONVECTION FARTHER WEST OVER CENTRAL/SOUTHCENTRAL OKLAHOMA. WITH SUCCESSIVE RUNS THIS MORNING...THIS TREND COULD CHANGE BUT POPS WERE CONFIGURED CLOSER TO THIS LATTER SCENARIO. GIVEN PROGD LOCATION OF SURFACE CYCLONE AND WARM FRONT...THIS WOULD YIELD POTENTIAL FOR SURFACE BASED SUPERCELL DEVELOPMENT OVER CENTRAL AND SOUTH-CENTRAL PORTIONS OF OKLAHOMA WHICH COINCIDES WITH THE GREATER TORNADO PROBS VIA SPC. A FLY IN THE OINTMENT IS AMOUNT OF CONVECTION PROGD FOR NORTHERN AND CENTRAL TEXAS THIS AFTERNOON WHICH COULD DISRUPT/PREVENT SUSTAINED CONVECTION FARTHER NORTH. OUTSIDE OF ACTIVE WEATHER TODAY AND THIS EVENING...LITTLE CHANGE TO PREVIOUS FORECAST. FAST MOVING SYSTEM STILL PROGD TO BRING RAIN/STORM CHANCES TO THE REGION LATE SUNDAY THROUGH MONDAY. SEVERE WEATHER WITH THIS PARTICULAR EPISODE IS UNLIKELY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 51 73 47 / 60 30 10 0 HOBART OK 75 46 72 45 / 40 30 0 0 WICHITA FALLS TX 81 51 76 49 / 40 20 0 0 GAGE OK 53 41 67 41 / 70 30 0 10 PONCA CITY OK 64 50 72 45 / 60 80 10 0 DURANT OK 77 61 79 54 / 70 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 68/23/23
Hazardous weather outlook, Apr 29, 12:02 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1202 PM CDT FRI APR 29 2016 OKZ004>048-050>052-TXZ083>090-301715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1202 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE FROM WICHITA FALLS TEXAS...TO ALTUS...TO LAWTON...TO PAULS VALLEY TO ADA. THIS ENHANCED RISK AREA IS SURROUNDED BY SLIGHT AND MARGINAL RISKS. TIMING... MAINLY 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS WILL BE THE MAIN HAZARD... WITH DAMAGING WINDS UP TO 75 MPH AND TORNADOES ALSO POSSIBLE DISCUSSION... BEFORE 2 PM THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN OKLAHOMA. THESE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE...WHICH WILL BRING LOCALLY HEAVY RAINFALL AS WELL AS SOME HAIL UP TO THE SIZE OF HALF-DOLLARS. AROUND 2 PM THIS AFTERNOON...NEW STORM DEVELOPMENT IS EXPECTED OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A DRYLINE AND NEAR A WARM FRONT. THESE STORMS WILL LIKELY BEGIN AS SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN IMPACT. STORMS THAT ARE ORIENTED CLOSE TO THE WARM FRONT WILL ALSO HAVE A HIGHER CHANCE OF PRODUCING TORNADOES LATE THIS AFTERNOON AND EVENING. STORMS MAY ORGANIZE INTO LINES OR CLUSTERS AS THEY MOVE EAST LATE THIS AFTERNOON AND THIS EVENING AND AFFECT LOCATIONS MAINLY ACROSS SOUTHERN AND CENTRAL OKLAHOMA. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO END BY MIDNIGHT TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .HEAVY RAINFALL... ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING SOME HEAVY RAINFALL TO PARTS OKLAHOMA THROUGH TONIGHT. LOCALIZED FLOODING IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS MAY LINGER OVER FAR SOUTHEAST OKLAHOMA EARLY SATURDAY MORNING BUT SEVERE STORMS ARE UNLIKELY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY OCCUR LATE SUNDAY INTO MONDAY. SEVERE POTENTIAL SUNDAY AND MONDAY REMAINS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Local storm report, Apr 29, 2:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG BLACKWELL 36.80N 97.30W
04/29/2016 KAY OK EMERGENCY MNGR
3 TO 5 POWER POLES DOWNED ON 13TH STREET
&&
MBSLocal storm report, Apr 29, 2:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BRAMAN 36.92N 97.33W
04/29/2016 M1.75 INCH KAY OK CO-OP OBSERVER
HALF DOLLAR TO GOLF BALL SIZED HAIL COVERING THE GROUND
&&
MBSLocal storm report, Apr 29, 2:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL ALTUS AIR FORCE BASE 34.66N 99.29W
04/29/2016 E1.50 INCH JACKSON OK AWOS
&&
DWLocal storm report, Apr 29, 2:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
04/29/2016 M62 MPH KAY OK MESONET
&&
DWLocal storm report, Apr 29, 2:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
04/29/2016 M64.00 MPH KAY OK MESONET
&&
DWSpecial weather statement, Apr 29, 2:29 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 229 PM CDT FRI APR 29 2016 OKZ013-019-020-026-292015- NOBLE OK-LOGAN OK-LINCOLN OK-PAYNE OK- 229 PM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOBLE...CENTRAL LOGAN...NORTHWESTERN LINCOLN AND PAYNE COUNTIES UNTIL 315 PM CDT... AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MERIDIAN... MOVING NORTHEAST AT 55 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3598 9662 3572 9731 3589 9761 3639 9712 TIME...MOT...LOC 1928Z 214DEG 49KT 3584 9731
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| Apr 28, 10:29 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Apr 29, 12:58 AM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Apr 29, 1:27 AM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Apr 29, 1:42 AM CDT | Special Weather Statement | OUN | Pottawatomie | 33 min |
| Apr 29, 1:46 AM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Apr 29, 1:58 AM CDT | Special Weather Statement | OUN | Pontotoc | 32 min |
| Apr 29, 2:07 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 41 min |
| Apr 29, 2:09 AM CDT | Special Weather Statement | OUN | Marshall | 36 min |
| Apr 29, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 39 min |
| Apr 29, 2:39 AM CDT | Special Weather Statement | OUN | Love | 36 min |
| Apr 29, 3:03 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 27 min |
| Apr 29, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 37 min |
| Apr 29, 3:11 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 34 min |
| Apr 29, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 40 min |
| Apr 29, 3:24 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Seminole | 4 hr |
| Apr 29, 3:24 AM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Apr 29, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 21 min |
| Apr 29, 3:48 AM CDT | Special Weather Statement | OUN | Harper | 42 min |
| Apr 29, 4:18 AM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Apr 29, 4:52 AM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Apr 29, 8:01 AM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Apr 29, 8:46 AM CDT | Special Weather Statement | OUN | Custer | 44 min |
| Apr 29, 9:31 AM CDT | Special Weather Statement | OUN | Blaine | 44 min |
| Apr 29, 9:35 AM CDT | Special Weather Statement | OUN | Harper | 55 min |
| Apr 29, 10:17 AM CDT | Special Weather Statement | OUN | Major | 43 min |
| Apr 29, 10:19 AM CDT | Special Weather Statement | OUN | Dewey | 41 min |
| Apr 29, 10:49 AM CDT | Special Weather Statement | OUN | Major | 41 min |
| Apr 29, 11:02 AM CDT | Special Weather Statement | OUN | Grant | 43 min |
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods | 41 min |
| Apr 29, 11:38 AM CDT | Special Weather Statement | OUN | Washita | 52 min |
| Apr 29, 11:45 AM CDT | Special Weather Statement | OUN | Major | 45 min |
| Apr 29, 12:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 45 min |
| Apr 29, 12:22 PM CDT | Special Weather Statement | OUN | Garfield | 53 min |
| Apr 29, 12:33 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| Apr 29, 12:36 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 39 min |
| Apr 29, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 50 min |
| Apr 29, 1:11 PM CDT | Special Weather Statement | OUN | Garfield | 49 min |
| Apr 29, 1:14 PM CDT | Special Weather Statement | OUN | Jackson | 46 min |
| Apr 29, 1:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 56 min |
| Apr 29, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Apr 29, 1:46 PM CDT | Special Weather Statement | OUN | Kiowa | 44 min |
| Apr 29, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 15 min |
| Apr 29, 2:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 55 min |
| Apr 29, 2:29 PM CDT | Special Weather Statement | OUN | Logan, Payne | 46 min |
| Apr 29, 2:54 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Apr 29, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 56 min |
| Apr 29, 3:08 PM CDT | Special Weather Statement | OUN | Kay, Noble | 37 min |
| Apr 29, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 63 min |
| Apr 29, 3:20 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Grady | 40 min |
| Apr 29, 3:51 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Tillman | 3 hr |
| Apr 29, 3:56 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Grady | 49 min |
| Apr 29, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 40 min |
| Apr 29, 4:09 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady, Stephens | 51 min |
| Apr 29, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| Apr 29, 4:29 PM CDT | Tornado Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Apr 29, 4:40 PM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Grady, McClain | 3 hr |
| Apr 29, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, McClain, Stephens | 47 min |
| Apr 29, 5:04 PM CDT | Special Weather Statement | OUN | McClain | 41 min |
| Apr 29, 5:08 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Apr 29, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 51 min |
| Apr 29, 5:31 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| Apr 29, 5:39 PM CDT | Special Weather Statement | OUN | Garvin, Pontotoc | 66 min |
| Apr 29, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc | 45 min |
| Apr 29, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Marshall, Murray | 57 min |
| Apr 29, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 56 min |
| Apr 29, 5:55 PM CDT | Special Weather Statement | OUN | Johnston | 50 min |
| Apr 29, 6:00 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie, Stephens | 2 hr |
| Apr 29, 6:05 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 55 min |
| Apr 29, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc, Pottawatomie, Seminole | 45 min |
| Apr 29, 6:41 PM CDT | Special Weather Statement | OUN | Carter | 49 min |
| Apr 29, 6:49 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.